Relapsing Thrombotic Thrombocytopenic Purpura (TTP) in a Patient Treated with Infliximab for Chronic Uveitis

Renuka Mopuru, Shruti Chaturvedi, Bryn M. Burkholder

Research output: Contribution to journalLetterpeer-review

Abstract

Purpose: To report a case of relapsing thrombotic thrombocytopenic purpura (TTP) in a patient treated with infliximab for chronic uveitis. Case report: A 57-year-old African American woman with chronic anterior and intermediate uveitis, treated with infliximab for more than 1 year, presented with fatigue, dark colored urine, and ecchymosis on her extremities. She was diagnosed with thrombotic thrombocytopenic purpura (TTP) and recovered after treatment. After a remission period of 8 months, she was treated again with infliximab for recurrent intraocular inflammation. She developed a relapse of TTP 4 weeks after reintroducing infliximab. Conclusion: Relapsing thrombotic thrombocytopenic purpura can be a rare complication associated with infliximab. To our knowledge, it has not been reported in the literature to date.

Original languageEnglish (US)
JournalOcular Immunology and Inflammation
DOIs
StateAccepted/In press - 2020
Externally publishedYes

Keywords

  • ADAMTS13
  • drug-induced thrombotic microangiopathy
  • infliximab
  • Thrombotic thrombocytopenic purpura
  • uveitis

ASJC Scopus subject areas

  • Immunology and Allergy
  • Ophthalmology

Fingerprint

Dive into the research topics of 'Relapsing Thrombotic Thrombocytopenic Purpura (TTP) in a Patient Treated with Infliximab for Chronic Uveitis'. Together they form a unique fingerprint.

Cite this